Hail, Cheyenne
- When
- June 19, 2:37 PM MST
- Where
- Cheyenne County, Dalton
- Measured
- 0.75 in hail
- Reported by
- Trained Spotter
- Coordinates
- 41.410, -102.970
A strong thunderstorm produced penny size hail near the town of Dalton on the 19th.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS CYS wrote it up.
A strong thunderstorm produced penny size hail near the town of Dalton on the 19th.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cheyenne, WY wrote its last area forecast discussion before the first event at Jun 19, 12:44 PM MST, 1 hour 53 minutes earlier.
Area Forecast Discussion National Weather Service Cheyenne WY 144 PM MDT Sat Jun 19 2021 .SHORT TERM...(This evening through Monday) Issued at 1205 PM MDT Sat Jun 19 2021 The main concern continues to be with the on going convection developing during the remainder of the afternoon. Latest water vapor loop was showing a fairly pronounced shortwave moving through the Laramie Range. This feature has triggered a few thunderstorms along the dewpoint gradient. More clusters of storms are expected to develop in the Nebraska panhandle this afternoon as this boundary continues to shift east. Movement of the storms will generally be 15 to 25 kts to the east with still the potential for large hail and damaging winds with some of the storms. These strong to severe storms should vacate the forecast area by around 7pm or so. Cannot rule an isolated thunderstorm or two develop behind the boundary before sunset. Otherwise, mostly dry conditions are expected this evening. Meanwhile, the cold front is progged to move through the forecast area late this evening into tomorrow morning. This will bring much cooler temperatures into the area on Sunday. The exception will be in the mountains where continued westerly flow will be in place along with dry conditions. As a result, we are planning on issued a Fire Weather Watch for those areas. Meanwhile, another shortwave is progged to dive southeast through central Wyoming and dive into southeast Wyoming on Sunday night. This feature will bring some beneficial rainfall to the area on Sunday night and slide southeast to the southern Nebraska panhandle late Sunday night into Monday morning. Not expecting any severe weather at this time, but would anticipate some rumbles of thunder through the course of the night across the majority of the area. Monday should be a fairly nice day with light winds as the upper level ridge gradually builds back over the area. .LONG TERM...(Tuesday through Friday) Issued at 210 AM MDT Sat Jun 19 2021 Starting Tuesday afternoon, a dominate ridge pattern will extend across the High Plains bringing dry conditions, low humidity values, mostly clear skies and warm temperatures. Afternoon high temperatures begin to climb across the region with southeastern Wyoming trending mid 80s to lower 90s and the western Nebraska Panhandle reaching the upper 80s to lower 90s. By Wednesday, all cities across the region excluding the mountains are estimated to be above 87 degrees. With the combination of these dry conditions, gusty winds are possible across southeastern Wyoming Tuesday afternoon and Wednesday afternoon. Any outdoor burning is discourage on these near critical fire weather days. Additionally, with a dominate southwest to west wind on Wednesday may cause smoke concerns for sensitive groups due to ongoing wildfires west of our area. This ridge pattern continues until Thursday evening. The next chance of precipitation would fall on Thursday evening and Friday afternoon as short waves of moisture will mostly effect areas east of I-25. && .AVIATION...(For the 12Z TAFS through 12Z Sunday morning) Issued at 526 AM MDT Sat Jun 19 2021 KSNY will continue in IFR conditions due to fog until 14Z. The remaining TAF sites across the Nebraska Panhandle and southeastern Wyoming will continue in VFR conditions for the rest of the TAF period. Thunderstorms are expected today starting at 18Z scattered across Wyoming and Nebraska border. These storms will last until 03Z pushing eastward into central Nebraska. Clouds trending BKN to SCT will remain after the thunderstorms clear. && .FIRE WEATHER... Issued at 1205 PM MDT Sat Jun 19 2021 Cloud cover will continue to scour out during the remainder of the afternoon in Fire Weather Zones 301 and 302. This will allow relative humidities to dip into the teens before the front moves through early this evening. This front will continue to slide south this evening and allow for more recovery in the humidity overnight. The mountain zones of 305 and 307 will be slower to recover tomorrow, due to the higher elevation. Therefore, Red Flag Watches have been posted for those areas. Drier and warmer conditions will build back into the region during the remainder of the week which will cause the fuels to dry out and result in more critical fire weather conditions especially along and west of the Laramie Range. && .CYS WATCHES/WARNINGS/ADVISORIES... WY...Red Flag Warning until 8 PM MDT this evening for WYZ301-302. WY...Fire Weather Watch from 10am Sunday to 6pm Sunday for WYZ305- WYZ307 NE...None. && SHORT TERM...REC LONG TERM...AW AVIATION...AW FIRE WEATHER...REC
Hazardous Weather Outlook National Weather Service Cheyenne WY 447 AM MDT Sat Jun 19 2021 NEZ002-003-019>021-054-055-095-096-WYZ102-106>108-116>119-201100- Dawes County-Box Butte County-Scotts Bluff County-Banner County- Morrill County-Kimball County-Cheyenne County- Northern Sioux County-Southern Sioux County-Niobrara County- Central Laramie Range and Southwest Platte County- East Platte County-Goshen County-South Laramie Range- South Laramie Range Foothills-Central Laramie County- East Laramie County- 447 AM MDT Sat Jun 19 2021 This hazardous weather outlook is for portions of panhandle Nebraska...east central Wyoming and southeast Wyoming. .DAY ONE...TODAY AND TONIGHT Scattered thunderstorms are expected to develop this afternoon and persist through early evening. Some of these storms are expected to become severe with golf ball sized hail...damaging downburst winds to 70 mph...heavy rainfall leading to localized flash flooding and a possible tornado or two can not be ruled out. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY Chances for showers and thunderstorms Sunday and Monday. Warmer and drier conditions Tuesday through Thursday. .Spotter information statement... Spotter activation will be needed along and east of the Interstate 25 corridor after 1 PM today. Spotter activation will be needed in the Nebraska Panhandle after 2 PM through 6 PM this evening. WYZ104-105-109>115-201100- Ferris/Seminoe/Shirley Mountains-Shirley Basin- Central Carbon County-North Snowy Range Foothills- Southwest Carbon County-Sierra Madre Range- Upper North Platte River Basin-Snowy Range-Laramie Valley- 447 AM MDT Sat Jun 19 2021 This hazardous weather outlook is for portions of south central Wyoming and southeast Wyoming. .DAY ONE...TODAY AND TONIGHT No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY Elevated to near critical fire weather conditions with gusty winds and low humidity, susceptible to rapid fire weather growth, Tuesday through the rest of the week. .Spotter information statement... Spotter activation will not be needed. WYZ101-103-201100- Converse County Lower Elevations-North Laramie Range- 447 AM MDT Sat Jun 19 2021 This hazardous weather outlook is for portions of east central Wyoming and southeast Wyoming. .DAY ONE...TODAY AND TONIGHT Gusty west to northwest winds and very low humidity expected this afternoon for Converse County and the north Laramie Range. red Flag Warnings are in effect for the area from noon today through 8 PM this evening. Any fires that start today will rapidly spread under these critical conditions. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY Elevated to near critical fire weather conditions with gusty winds and low humidity, susceptible to rapid fire weather growth, Tuesday through the rest of the week. .Spotter information statement... Spotter activation will not be needed.
Special Weather Statement National Weather Service Cheyenne WY 151 PM MDT Sat Jun 19 2021 WYZ118-119-192015- Central Laramie County WY-East Laramie County WY- 151 PM MDT Sat Jun 19 2021 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN LARAMIE COUNTY UNTIL 215 PM MDT... At 150 PM MDT, Doppler radar was tracking a strong thunderstorm near Hillsdale, or 15 miles east of Cheyenne, moving east at 20 mph. Penny size hail and winds in excess of 40 mph will be possible with this storm. Locations impacted include... Burns. This includes Interstate 80 in Wyoming between mile markers 375 and 395. PRECAUTIONARY/PREPAREDNESS ACTIONS... Frequent cloud to ground lightning is occurring with this storm. Lightning can strike 10 miles away from a thunderstorm. Seek a safe shelter inside a building or vehicle. This storm may intensify, so be certain to monitor local radio stations and available television stations for additional information and possible warnings from the National Weather Service. && LAT...LON 4105 10455 4116 10457 4124 10420 4106 10414 TIME...MOT...LOC 1950Z 260DEG 19KT 4112 10450 Brothers
Special Weather Statement
National Weather Service Cheyenne WY
223 PM MDT Sat Jun 19 2021
NEZ054-WYZ118-119-192115-
Kimball NE-Central Laramie County WY-East Laramie County WY-
223 PM MDT Sat Jun 19 2021
...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN KIMBALL...
SOUTHEASTERN BANNER AND SOUTHEASTERN LARAMIE COUNTIES UNTIL 315 PM
MDT...
At 222 PM MDT, Doppler radar was tracking strong thunderstorms along
a line extending from 11 miles south of Harrisburg to Pine Bluffs to
near Carpenter. Movement was east at 20 mph.
Half inch hail and winds in excess of 40 mph will be possible with
these storms.
Locations impacted include...
Kimball, Pine Bluffs, Oliver Campground, Oliver Reservoir, Kimball
Airport, Carpenter and Bushnell.
This includes the following highways...
Interstate 80 in Wyoming between mile markers 392 and 402.
Interstate 80 in Nebraska between mile markers 1 and 22.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
These storms may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
A Severe Thunderstorm Watch remains in effect until 900 PM MDT for
the Panhandle of Nebraska.
LAT...LON 4140 10383 4140 10339 4114 10373 4100 10408
4101 10451
TIME...MOT...LOC 2022Z 273DEG 19KT 4139 10375 4116 10406 4101 10441
BrothersSpecial Weather Statement National Weather Service Cheyenne WY 238 PM MDT Sat Jun 19 2021 NEZ003-021-192130- Box Butte NE-Morrill NE- 238 PM MDT Sat Jun 19 2021 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN BOX BUTTE AND NORTHWESTERN MORRILL COUNTIES UNTIL 330 PM MDT... At 237 PM MDT, Doppler radar was tracking a strong thunderstorm 7 miles northwest of Angora, or 18 miles southwest of Alliance, moving northeast at 25 mph. Nickel size hail and winds in excess of 40 mph will be possible with this storm. Locations impacted include... Alliance and Alliance Airport. PRECAUTIONARY/PREPAREDNESS ACTIONS... This storm may intensify, so be certain to monitor local radio stations and available television stations for additional information and possible warnings from the National Weather Service. && A Severe Thunderstorm Watch remains in effect until 900 PM MDT for the Panhandle of Nebraska. LAT...LON 4186 10320 4201 10328 4218 10289 4195 10274 TIME...MOT...LOC 2037Z 247DEG 21KT 4196 10318 Brothers
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHEYENNE WY
246 PM MDT SAT JUN 19 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0155 PM TORNADO 9 S HARRISBURG 41.42N 103.74W
06/19/2021 BANNER NE STORM CHASER
STORM CHASERS REPORTED A SMALL LANDSPOUT TORNADO ALONG
COUNTY ROAD 6 NEAR NEBRASKA HIGHWAY 71. LANDSPOUT LASTED
FOR ABOUT 5 MINUTES BEFORE LIFTING.
&&
TTRUDELSpecial Weather Statement National Weather Service Cheyenne WY 253 PM MDT Sat Jun 19 2021 NEZ021-192130- Morrill NE- 253 PM MDT Sat Jun 19 2021 ...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL MORRILL COUNTY UNTIL 330 PM MDT... At 253 PM MDT, Doppler radar was tracking strong thunderstorms along a line extending from near Angora to near Redington. Movement was east at 25 mph. Half inch hail and winds in excess of 40 mph will be possible with these storms. Locations impacted include... Bridgeport, Northport, The Intersection Of Highway 385 And 92, Court House And Jail Rocks, Bridgeport State Recreation Area, Angora, Redington and The Intersection Of Highway 385 And L62. PRECAUTIONARY/PREPAREDNESS ACTIONS... Frequent cloud to ground lightning is occurring with these storms. Lightning can strike 10 miles away from a thunderstorm. Seek a safe shelter inside a building or vehicle. These storms may intensify, so be certain to monitor local radio stations and available television stations for additional information and possible warnings from the National Weather Service. && A Severe Thunderstorm Watch remains in effect until 900 PM MDT for the Panhandle of Nebraska. LAT...LON 4191 10271 4150 10292 4150 10336 4188 10316 TIME...MOT...LOC 2053Z 259DEG 23KT 4183 10311 4153 10328 Brothers
Special Weather Statement
National Weather Service Cheyenne WY
320 PM MDT Sat Jun 19 2021
NEZ021-054-055-192215-
Kimball NE-Cheyenne NE-Morrill NE-
320 PM MDT Sat Jun 19 2021
...SIGNIFICANT WEATHER ADVISORY FOR CHEYENNE...SOUTHEASTERN KIMBALL
AND SOUTHEASTERN MORRILL COUNTIES UNTIL 415 PM MDT...
At 320 PM MDT, Doppler radar was tracking strong thunderstorms along
a line extending from 8 miles south of Court House And Jail Rocks to
7 miles northwest of Brownson to 9 miles south of Dix. Movement was
east at 35 mph.
Pea size hail and wind gusts up to 50 mph will be possible with these
storms.
Locations impacted include...
Sidney, Potter, Lodgepole, Dalton, Gurley, Colton, Sunol, Brownson,
Lorenzo and Sidney Airport.
This includes Interstate 80 in Nebraska between mile markers 37 and
77.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
These storms may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
A Severe Thunderstorm Watch remains in effect until 900 PM MDT for
the Panhandle of Nebraska.
LAT...LON 4110 10263 4100 10285 4101 10361 4107 10365
4126 10326 4151 10318 4153 10264 4142 10264
4139 10261 4112 10261
TIME...MOT...LOC 2120Z 277DEG 31KT 4148 10310 4124 10318 4110 10350
BrothersThe Cheyenne radar (KCYS), 156 km away, was scanning. The volume nearest the first event began at 21:37 UTC.
1 hail. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Nebraska in 2021Every state in 2021This day in weather historyWarnings in Nebraska, June 2021
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 956725.